Alert archive / Michigan / Small Craft Advisories in 2020
Small Craft Advisory 115, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Nov 13, 2020, 4:09 PM EST. It took effect at Nov 14, 2020, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 13, 2020, 4:09 PM EST (21:09 UTC)
- In effect from
- Nov 14, 2020, 7:00 AM EST
- Expired
- Nov 14, 2020, 4:27 AM EST
- In force
- Issued by
- NWS Gaylord, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 3:35 PM EST, 34 minutes earlier.
Area forecast discussion, Nov 13, 3:35 PM EST, 34 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
335 PM EST Fri Nov 13 2020
.NEAR TERM...(Through Saturday)
Issued at 335 PM EST Fri Nov 13 2020
...Lake effect precip and clouds diminishing...
High impact weather potential: none.
High pressure along the MO/IL border is extending ridging northward
into WI/western Superior/far northern Ontario. Low-level moisture is
plentiful east of the ridge axis, with mostly cloudy skies (lake-
induced and otherwise) and wnw-fetch lake effect showers. Cloud
cover diminishes greatly along and west of the surface ridge axis.
The ridge axis will cross northern MI this evening, and while low
clouds won't cut off quite so cleanly, we are still looking at
quieter and more pleasant wx tonight and most of Saturday (though
with increasing winds).
Further subsidence in inversion heights will eliminate any chance
for cloud top temps to reach -10C. That, and gradual drying as the
surface ridge axis passes, will shut down lake effect. Some decent
streamers are still evident on radar in northern lower MI on wnw
flow, extending from Ltl Trav Bay into the Atlanta area. But a
decreasing trend is noted upstream on MQT radar over central
Superior, and that trend should make its way down here this evening.
Expect only a few weak snow showers/flurries by late evening, with
activity shutting down entirely overnight. Outside of the lake
effect belts, partial clearing will occur this evening. Overnight,
partly cloudy skies will hang on longest over far northern lower and
eastern upper MI, thanks to developing sw low-level flow.
On Saturday, further backing of sub-850mb winds will kick lingering
lower clouds out of the region. Sunny conditions are expected for
the morning and early afternoon. Increasing mid and high clouds
arrive from the w and sw later in the day, as mid-level theta-e
advection arrives in force. An initial chance for showers (mainly
rain) will arrive in places west of I-75 in both peninsulas toward
and after 4 pm. Southerly surface winds will ramp up late in the
day as well, with 20-30mph gusts developing in the afternoon.
Min temps in the 20s. Highs Saturday in the low-mid 40s.
&&
.SHORT TERM...(Saturday night through Monday)
Issued at 335 PM EST Fri Nov 13 2020
High impact weather potential: Strong winds near the Great Lakes
shorelines...especially Lake Michigan. Also some chances for snow,
only light accumulations expected at this time.
Pattern synopsis and forecast:
A low pressure over the Upper Mississippi River Valley continues to
deepen and move towards the Great Lakes region. Currently it is
progged to pass through eastern upper. As it moves towards the
forecast area, the low pressure continues to deepen as an amplified
upper level trough follows behind and catches up to the surface low
by 00Z Monday (when the low pressure bottoms out). The forecast area
will be on the warm side of this system...generating mostly rain,
with some snow mixing in possibly over the higher terrain areas of
inland lower and eastern upper Michigan. An inch of precipitation is
possible...especially over portions of northwest lower and all of
eastern upper as the best forcing and deepest moisture will be close
to the center and just ahead of the low pressure center. Northeast
lower is progged to receive 0.50" to 1.00". Wind will be gusty out
of the southeast Saturday night and veer to southwesterly by Sunday
morning. Although there is 50 knots progged around 1500ft Saturday
night/Sunday morning...I don't foresee this reaching the ground in
the WAA sector of the system. Although 50 knots around 1000ft with
the CAA behind the departing system on west to northwesterly winds
should see at least 75% of that reach the surface later Sunday into
Monday. With these west to northwesterly winds, available moisture,
delta t/s reaching nearly 20C, and inversion heights of around 4kft
...expect lake effect rain/snow Monday and into the next forecast
period. With temperatures in the upper 30s to near 40 degrees during
the day Monday...I do not expect too much accumulation of the snow
to occur...only minor accumulations with rain mixing in at times
(especially during the day).
Daytime temperatures will be in the mid to upper 40s Sunday and only
in the upper 30s to near 40 on Monday. Overnight lows Saturday night
will be in the mid 30s and drop into the upper 20s to near 30 Sunday
night.
&&
.LONG TERM...(Monday night through Friday)
Issued at 335 PM EST Fri Nov 13 2020
High impact weather potential: Some lake effect possible Monday
night through Tuesday...only minor accumulations expected at this
time.
More typical November weather continues as cold northwesterly flow
will continue Monday night through Tuesday and possibly a bit later
into Wednesday morning...generating some lake effect snow with only
minor accumulations expected at this time. Drier air and a ridge of
high pressure and drier air finally build into the Great Lakes
region...backing winds to southerly and advecting some warmer
temperatures with precipitation free weather, but remaining mostly
cloudy. Temperatures will only reach the freezing mark Tuesday, but
moderate a bit each day until they reach into the mid 40s by
Thursday. Nighttime temperatures will generally be in the 20s, with
warmer temperatures near the shorelines of the Great Lakes.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1209 PM EST Fri Nov 13 2020
MVFR, improving to VFR.
Northern MI is behind a cold front, which is departing across Lk
Huron. Cool/moist low level air is spilling into the area, with
abundant clouds and some embedded lake effect showers. MVFR cigs
are occurring presently. These are expected to improve to VFR this
afternoon evening, with VFR conditions Sat morning as high
pressure passes to our south.
W to nw winds will be a touch gusty this afternoon. Winds back
south tonight into Saturday, and will become gusty again Sat
afternoon.
&&
.MARINE...
Issued at 335 PM EST Fri Nov 13 2020
Nw winds will diminish and back into tonight. We end up with
south to sse winds on Saturday, and those will ramp up
substantially in the afternoon and beyond. Gale warnings will be
issued on most of our waters.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 7 PM EST this evening for LHZ345-346.
GALE WATCH from Saturday evening through Monday morning for
LHZ345>349.
SMALL CRAFT ADVISORY until 10 PM EST this evening for LHZ347-348.
LM...SMALL CRAFT ADVISORY until 7 PM EST this evening for LMZ323-341-
342-344>346.
GALE WATCH from Saturday evening through late Sunday night for
LMZ323-341-342-344>346.
GALE WARNING from 1 PM to 7 PM EST Saturday for LMZ323-341-342-
344>346.
LS...GALE WATCH from Saturday evening through Monday morning for
LSZ321-322.
SMALL CRAFT ADVISORY until 7 PM EST this evening for LSZ321-322.
SMALL CRAFT ADVISORY from 7 AM to 7 PM EST Saturday for LSZ322.
&&
NEAR TERM...JZ
SHORT TERM...TL
LONG TERM...TL
AVIATION...JZ
MARINE...JZHazardous weather outlook, Nov 13, 3:36 PM EST, 33 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 336 PM EST Fri Nov 13 2020 MIZ016>018-020>036-041-042-086>088-095>099-141200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 336 PM EST Fri Nov 13 2020 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Lakeshore flooding is likely to impact many coastal areas of Lakes Michigan and Huron Saturday night into Monday. A period of accumulating lake enhanced snow is possible late Sunday into early Monday. Stay tuned to later forecasts for further details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rain and snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-141200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 336 PM EST Fri Nov 13 2020 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gale force wind gusts are expected on the Great Lakes Saturday afternoon into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. &&
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 4:10 AM EST | Gale Watch | APX | 12 hr | |
| Nov 13, 4:09 PM EST | Gale Warning | APX | 67 hr |
Nearby
Small Craft Advisories in Michigan, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.